MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200795
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a surgery it was found an orange foreign material into the minitac durabraid sterile package.The same anchor was used on the patient and the procedure was successfully completed without delay.No complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided image revealed that a slice of what appeared to be orange plastic was within the packaging.A visual inspection revealed that the sterilization pouch was opened and returned, but the device was not returned.The pouch contained a small orange sliver of plastic.It was determined to be a piece of the handle of the device, most likely from the cutouts or flashing.The piece could have been knocked off of the device during transport, and was sterile due to its source being the original device.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the drawing found that the device is packaged with a drill, and all packages must be free of particulates, debris, and hair.The product is sterilized by gamma irradiation.A clinical evaluation concluded that based on the information provided, the procedure was successfully completed without delay using the same device and no harm had been alleged to this patient or other complications.Therefore, the impact beyond the reported event could not be determined.Should any clinically relevant documentation become available, the clinical task may be re-evaluated.The complaint was confirmed and the root cause was associated with transport or storage.Factors that could have contributed to the reported event include rough shipping and handling, impact events in transport, or excessive movement of packaged devices.Internal complaint reference: (b)(4).

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11692747
Report Number1219602-2021-00899
Device Sequence Number3909842
Product Code MBI
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model Number72200795
Device Catalogue Number72200795
Device Lot Number50755112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;